Sunday, February 7, 2010
Two days downhill, on the upswing again
Had a little setback on Friday. See, when you are chronically ill and exposed to medical supplies over and over and over again, you can develop an allergy. This happened to me this summer with the IV tape called Tagaderm. It is the clear thin plastic square tape that goes over the IV tubing. My skin reaction starts with my arm turning a red white and purple marbled appearance and then developing tiny red bumps that end up spreading to my chest abdomen and thighs. Benedryl doesn't touch it, only high dose prednisone, which we learned makes me weaker. Low prednisone makes me stronger, too difficult to get into right now. At any rate here is what happened...
Cynthia arrived at 9am, ready to roll, she did another stand up job of painlessly getting the IV in and I was READY. I was really falling back into the MG abyss and wanting to reap the rewards of the IVIG. She was able to push me up to a higher flow rate so we were finished by 2pm which was wonderful as well. Gave me a few hours rest before my toddler was home from the school carnival.
I'm getting off track, back to the reaction. For some fun reason, even though I am allergic to the Tegaderm, it is included in every IV starter pack. The pharmacy had mailed the tape I'm not allergic to but it was in a separate bag. At about 12 noon I went to the bathroom and my whole arm was marbled. Cynthia removed the bad tape and replaced it but it was too late. So then I had to have a mega dose of Benedryl. Between the benedryl and the allergic reaction (which set my immune system off, which increases the muscle receptor attacks) I ended up super duper weak and fatigued. Thank you Pat for being a single dad for 28 hours. That is about how long I slept give or take a few times to wake up and use the restroom, take my meds, or eat. I'm feeling much better and I am certain tomorrow will be a good day.
Will post more later. Have a Blessed Sunday!